Alert archive / South Carolina / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 89, NWS Wilmington, NC

June 23, 20115 counties in South Carolina

NWS Wilmington, NC issued this severe thunderstorm warning at Jun 23, 2011, 5:29 PM EDT for 5 counties in South Carolina. It was in force for 50 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 23, 2011, 5:29 PM EDT (21:29 UTC)
Expired
Jun 23, 2011, 6:19 PM EDT
In force
50 min
Issued by
NWS Wilmington, NC
Area
Storm-based polygon

Counties Florence County, SC, Georgetown County, SC, Horry County, SC, Marion County, SC, Williamsburg County, SC

The radar

The Wilmington radar (KLTX), 110 km from the middle of the area, began a volume at 21:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 23, 5:30 PM EDTHAIL 1.25Socastee, SCHALF DOLLAR SIZED HAIL REPORTED AT HWY 544 AND SC 31.
Jun 23, 5:31 PM EDTTSTM WND DMGSocastee, SCLARGE TREE LIMBS DOWN AT HWY 544 AND SC 31.
Jun 23, 5:34 PM EDTHAIL 1.25Socastee, SC
Jun 23, 5:36 PM EDTTSTM WND DMG1 Wsw Forestbrook, SCNUMEROUS TREES WERE REPORTEDLY DOWN IN CAROLINA FOREST. THE TIME WAS ESTIMATED BASED ON RADAR.
Jun 23, 5:45 PM EDTTSTM WND DMG1 W Socastee, SCTREES DOWN ON PEACHTREE RD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 23, 2:36 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 9.5 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2011-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1114 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2011-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1114 J/kg
Mixed-layer CIN
-90 J/kg
Mixed-layer LCL
994 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
6 m²/s²
Significant tornado parameter
0.0
Supercell composite
-1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

503 
WUUS52 KILM 232129
SVRILM
SCC041-043-051-067-089-232230-
/O.NEW.KILM.SV.W.0089.110623T2129Z-110623T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
529 PM EDT THU JUN 23 2011

THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN HORRY COUNTY IN NORTHEAST SOUTH CAROLINA
  GEORGETOWN COUNTY IN NORTHEAST SOUTH CAROLINA
  EASTERN WILLIAMSBURG COUNTY IN NORTHEAST SOUTH CAROLINA
  SOUTHEASTERN FLORENCE COUNTY IN NORTHEAST SOUTH CAROLINA
  SOUTHEASTERN MARION COUNTY IN NORTHEAST SOUTH CAROLINA

* UNTIL 630 PM EDT

* AT 528 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 7 MILES WEST OF LAMBERT...AND MOVING EAST AT 25 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
   BRITTON NECK...
   LAMBERT...
   PEE DEE CROSSROADS...
   SAMPIT...
   NORTH SANTEE...
   GRAVES...

MORE DANGEROUS THUNDERSTORMS MAY DEVELOP AND AFFECT OTHER COMMUNITIES
IN THE WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING AND HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH
CAROLINA.

&&

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3328 7958 3332 7974 3337 7979 3339 7983
      3395 7935 3367 7891 3347 7909 3334 7915
      3334 7917 3330 7917 3330 7928 3326 7925
      3324 7919 3320 7920 3320 7942
TIME...MOT...LOC 2128Z 251DEG 24KT 3372 7930 3353 7952
          3330 7968

$$

RJD
2 follow-up statements
487 
WWUS52 KILM 232208
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
608 PM EDT THU JUN 23 2011

SCC041-043-067-089-232217-
/O.CAN.KILM.SV.W.0089.000000T0000Z-110623T2230Z/
MARION SC-FLORENCE SC-WILLIAMSBURG SC-GEORGETOWN SC-
608 PM EDT THU JUN 23 2011

...THE SEVERE THUNDERSTORM WARNING FOR GEORGETOWN...EASTERN
WILLIAMSBURG...EXTREME SOUTHEASTERN FLORENCE AND SOUTHEASTERN MARION
COUNTIES IS CANCELED...

AT 605 PM EDT...DOPPLER RADAR INDICATES THAT THE STORM THAT PROMPTED 
THE WARNING HAS MOVED INTO HORRY COUNTY. 

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH
CAROLINA.

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3357 7910 3361 7910 3360 7911 3363 7913
      3365 7912 3366 7915 3368 7915 3371 7920
      3372 7919 3378 7925 3389 7926 3390 7929
      3392 7931 3393 7931 3367 7891 3357 7900
TIME...MOT...LOC 2207Z 251DEG 24KT 3380 7900 3361 7922
          3338 7939

$$

SCC051-232230-
/O.CON.KILM.SV.W.0089.000000T0000Z-110623T2230Z/
HORRY SC-
608 PM EDT THU JUN 23 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR SOUTHERN HORRY COUNTY...

AT 605 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE 
EXTENDING FROM JUST SOUTH OF CONWAY TO JUST WEST OF 
BUCKSPORT...MOVING EAST AT 30 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SURFSIDE
BEACH...SOCASTEE AND GARDEN CITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH
CAROLINA.

&&

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3357 7910 3361 7910 3360 7911 3363 7913
      3365 7912 3366 7915 3368 7915 3371 7920
      3372 7919 3378 7925 3389 7926 3390 7929
      3392 7931 3393 7931 3367 7891 3357 7900
TIME...MOT...LOC 2207Z 251DEG 24KT 3380 7900 3361 7922
          3338 7939

$$

RAS
801 
WWUS52 KILM 232219
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
619 PM EDT THU JUN 23 2011

SCC051-232229-
/O.CAN.KILM.SV.W.0089.000000T0000Z-110623T2230Z/
HORRY SC-
619 PM EDT THU JUN 23 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN HORRY COUNTY IS
CANCELED...

AT 618 PM EDT...THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING
HAS MOVED OUT OF THE WARNED AREA...THUS THE WARNING HAS BEEN 
CANCELED. SEVERE THUNDERSTORMS CONTINUE TO AFFECT LOCATIONS NORTH OF 
HIGHWAY 501...WHERE A NEW WARNING IS IN EFFECT.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH
CAROLINA.

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3357 7910 3361 7910 3360 7911 3363 7913
      3365 7912 3366 7915 3368 7915 3371 7920
      3372 7919 3378 7925 3389 7926 3390 7929
      3392 7931 3393 7931 3367 7891 3357 7900
TIME...MOT...LOC 2219Z 251DEG 24KT 3383 7891 3364 7913
          3341 7930

$$

RAS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 3:53 PM EDT, 1 hour 36 minutes earlier.

Area forecast discussion, Jun 23, 3:53 PM EDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
353 PM EDT THU JUN 23 2011

.SYNOPSIS...
HOT AND HUMID WEATHER CONTINUES TODAY AHEAD OF A COLD FRONT
APPROACHING THE CENTRAL APPALACHIANS. THE FRONT WILL STALL AND
THEN WEAKEN NORTH OF THE AREA...AND WILL BRING THE CHANCE OF
THUNDERSTORMS TO THE EASTERN CAROLINAS. ABOVE NORMAL TEMPERATURES
ARE EXPECTED TO CONTINUE THROUGH EARLY NEXT WEEK AS AN UPPER RIDGE
BUILDS OVER THE REGION.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 3 PM THURSDAY...SEVERE THUNDERSTORM WATCH IN EFFECT FOR THE
ENTIRE FORECAST AREA THROUGH 10 PM EDT. AS DISCUSSED EARLIER...THE
DRIVING FORCE TO ANTICIPATED SEVERE WEATHER IS AN ELONGATED
VORTICITY MAXIMUM ASSOCIATED WITH AN APPROACHING FRONTAL SYSTEM.
WHILE THE FRONT WILL NOT LIKELY MAKE IT INTACT ACROSS THE
MOUNTAINS...ITS ASSOCIATED UPPER SUPPORT WILL MOVE SE ACROSS THE
COASTAL PLAINS THIS AFTERNOON AND EVENING. GIVEN A MODERATELY
UNSTABLE ATMOSPHERE...STRONG HEATING AND P/W VALUES UP NEAR 2
INCHES...THERE IS A GOOD POTENTIAL FOR STRONG TO SEVERE
CONVECTION. BIGGEST THREAT WILL BE FROM DAMAGING WINDS.

ACTIVITY WILL FADE OVERNIGHT AS UPPER SUPPORT PASSES OFFSHORE AND
AS DAYTIME HEATING SHUT DOWN. STEADY SWLY FLOW MEANS OVERNIGHT
TEMPERATURES WILL CONTINUE TO RUN ABOVE NORMAL...MAINLY IN THE MID
70S FOR MINIMUMS.

&&

.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
AS OF 3 PM THURSDAY...MAIN PLAYERS WILL BE A WEAK UPPER TROF ALONG
THE EAST COAST...AND BERMUDA HIGH PRESSURE OFFSHORE. SOUTHWESTERLY
LOW-LEVEL FLOW WILL MAINTAIN HOT AND DUSTY CONDITIONS...BUT BY FRI
NIGHT THE MID-LEVEL FLOW SHOULD COME AROUND TO DUE WEST AND
HOPEFULLY ABATE THE SMOKE ISSUES FROM THE GEORGIA WILDFIRES. MIN
TEMPS WELL ABOVE NORMAL WITH THE SW WINDS...AND MAX TEMPS EACH DAY
IN THE LOWER/MID 90S AWAY FROM THE WATER. IF ANYTHING SATURDAY
SHOULD BE A DEGREE OR TWO WARMER AS WE LOSE THE FILTERING EFFECTS
OF THE DISTANT SMOKE. LOCALLY GENERATED SMOKE FROM WILDFIRES IN
PENDER AND BLADEN COUNTIES WILL CONTINUE TO BE ITS OWN
ISSUE...LIKELY BEST HANDLED IN NEAR-TERM AND SHORT-FUSE PRODUCTS.

PIEDMONT TROF AND SEABREEZE WILL BE PRESENT BOTH DAYS AND FORECAST
SOUNDINGS ARE MOIST AND UNSTABLE...BUT ANY FEATURES ALOFT TO
ENHANCE LIFT ARE HARD TO IDENTIFY AND TIME. BETWEEN THAT AND THE
FACT WE ARE IN A DROUGHT...SLIGHT CHANCE IS THE BEST WE CAN DO FOR
POPS. HOWEVER...ASIDE FROM A DRY FRIDAY MORNING IN THE WAKE OF THE
VORT MAX TONIGHT...THIS REMAINS A LOW-CONFIDENCE PRECIP FORECAST.

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
AS OF 3 PM THURSDAY...AT 850 MB...THE RIDGE WHICH IS WEAKENED A BIT
WITH THE TROUGH TO NORTH ON SUNDAY. THE RIDGE SLOWLY BEGINS TO BUILD
TO THE WEST WITH TIME... AND THE FORECAST AREA WILL BE IN A
TUG-A-WAR WITH THE SOUTHEAST TO SOUTHWEST FLOW AS THE RIDGE BUILDS
WESTWARD. THE PRECIPITABLE WATERS REBOUND FROM LOWS AROUND 1.65
INCHES ON SUNDAY MORNING TO APPROACHING 2 INCHES BY MIDDLE OF NEXT
WEEK. THE MODELS ARE PROVIDING A SMALL HOPE THAT THE CHANCES FOR
AFTERNOON CONVECTION WILL BE RETURNING TO MORE NORMAL PATTERN FOR
THE MOISTURE STARVED AREA. FOR TEMPERATURES MAXIMUM TEMPERATURES
SHOULD BE CLOSER TO THE MID 90S INLAND AND TO NEAR NINETY AT THE
BEACHES. LOW TEMPERATURES LOOK TO REMAIN IN THE MID 70S.

&&

.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
AS OF 18Z...MODERATE CONFIDENCE IN FORECAST DUE TO POSSIBLE
AFTERNOON CONVECTION AND ONGOING WILDFIRE SMOKE DRIFTING INTO THE AREA.

CURRENT VIS SATELLITE SHOWS PLUMES OF SMOKE FROM THE WILDFIRE IN SE
GEORGIA MAKING ITS WAY UP TO THE TERMINALS CAUSING PERIODS OF MVFR
VSBYS. GIVEN THE CURRENT WIND PATTERN EXPECT THIS TO LIKELY PERSIST
THROUGHOUT THE DAY. CONVECTION WILL ALSO BE A FORECAST ISSUE LATE
THIS AFTERNOON AS UPPER LEVEL ENERGY MOVING THROUGH THE AREA COULD
TRIGGER SOME ACTIVITY. ONLY INCLUDING CB IN TAF FOR NOW AS
CONVECTION WILL BE ISOLATED AND CONFIDENCE ON COVERAGE AND TIMING IS
LOW. APPROACHING LOW PRESSURE SYSTEM IS CREATING A TIGHTENED
PG...RESULTING IN GENERALLY STRONGER AND GUSTIER WINDS. SOUTHWEST
FLOW WILL BACK TO THE SOUTH AS SEA BREEZE DEVELOPS.
OVERNIGHT...REMAINING CLOUD COVER AND STEADY WINDS ALONG WITH
NOCTURNAL LLJ SHOULD KEEP ANY FOG/STRATUS FROM DEVELOPING.

EXTENDED OUTLOOK...OCCASIONAL RESTRICTIONS POSSIBLE DUE TO ONGOING
WILDFIRE IN SE GEORGIA. ISOLATED SHOWERS/THUNDERSTORMS POSSIBLE EACH
AFTERNOON.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 3 PM THURSDAY...PERSISTENT S TO SWLY FLOW IN THE 15 TO 20 KT
RANGE WILL KEEP SEAS IN THE 3 TO 5 FT RANGE THROUGH THE NEAR
TERM.

SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
AS OF 3 PM THURSDAY...RELATIVELY STAGNANT PATTERN WITH A SW
GRADIENT BETWEEN THE BERMUDA HIGH AND A PIEDMONT TROF RESULT IN A
PERSISTENCE FORECAST AS FAR AS WINDS. WILL KEEP 15-20 KT AT LEAST
INTO SATURDAY...WITH SMALL SEABREEZE-DRIVEN OSCILLATIONS TOWARD
THE SOUTH EACH AFTERNOON/EVENING...AND WEST IN THE EARLY MORNINGS.
SEAS BUILD TO 3-5 FT...MAINLY IN SHORT-PERIOD WIND WAVES.

LOOK FOR WINDS TO DIMINISH A BIT SAT NIGHT AS A FRONT GETS CLOSER
AND STALLS OUT OVER THE EASTERN CAROLINAS. SEAS WILL SUBSIDE TO
2-4 FT.

LONG TERM /SUNDAY THROUGH MONDAY/...
AS OF 3 PM THURSDAY...THE TROUGH ACROSS THE EASTERN CAROLINAS WILL
GIVE WAY TO A MORE CLIMATOLOGICAL PATTERN WITH THE BERMUDA HIGH AND
THE SURFACE TROUGH OVER THE NORTH CAROLINA PIEDMONT. THIS WILL ALLOW
FOR A SOUTHWEST TO SOUTHERLY FLOW OVER THE WATERS WITH SEA BREEZE
INFLUENCES EACH AFTERNOON AND EVENING ACROSS THE COASTAL WATERS.

SEAS SHOULD BE WELL BEHAVED AND RANGE BETWEEN 2 AND 3 FEET WITH THE
POSSIBILITY OF 4 FEET NORTH OF CAPE FEAR ON TUESDAY.

&&

.FIRE WEATHER...
LARGE WILDFIRES IN BLADEN AND PENDER COUNTIES CONTINUE TO BE THE
MAIN WEATHER STORY. THE JUNIPER ROAD FIRE IN PENDER COUNTY IS BY
FAR THE LARGER AND MORE PROBLEMATIC FIRE. DENSE SMOKE ADVISORY
REMAINS POSTED FOR MAINLY THE NE SECTIONS OF PENDER COUNTY...WITH
HIGHWAY 50 BEING THE MOST AFFECTED LOCATION AT THIS TIME. MINOR
WIND SHIFTS COULD EXPAND THOSE ISSUES TO HIGHWAY 17. COULD SEE
VISIBILITY PROBLEMS IN ALL DIRECTIONS FROM THE FIRE AROUND
DAYBREAK SATURDAY DUE TO POOR DISPERSION AND HIGH RELATIVE
HUMIDITIES.

LOW-LEVEL JETTING MAY BE AN ISSUE TONIGHT WITH WINDS INCREASING TO
25-30 KT JUST 2000 FEET OFF THE DECK. THIS BEARS WATCH FOR
POTENTIAL FIRE BEHAVIOR IMPACTS. SHOWERS AND STORMS ARE MORE
LIKELY TO AFFECT THE SIMMONS ROAD FIRE IN BLADEN COUNTY...AND
COULD AGGRAVATE EITHER FIRE VIA SHIFTING AND GUSTY WINDS IF LITTLE
OR NO PRECIP FALLS DIRECTLY ON THE FIRES.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...DENSE SMOKE ADVISORY UNTIL 8 PM EDT FRIDAY FOR NCZ105-106.

MARINE...NONE.

&&

NEAR TERM...REK
SHORT TERM...RAS
LONG TERM...DRH
AVIATION...ECT/REK
Hazardous weather outlook, Jun 23, 2:48 PM EDT, 2 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
248 PM EDT THU JUN 23 2011

NCZ105-106-241900-
INLAND PENDER-COASTAL PENDER-
248 PM EDT THU JUN 23 2011

...DENSE SMOKE ADVISORY IN EFFECT UNTIL 8 PM EDT FRIDAY...
...SEVERE THUNDERSTORM WATCH 542 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   DENSE SMOKE ADVISORY.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   DENSE SMOKE ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ087-096-099-107>110-SCZ017-023-024-032-033-039-053>056-241900-
ROBESON-BLADEN-COLUMBUS-INLAND NEW HANOVER-COASTAL NEW HANOVER-
INLAND BRUNSWICK-COASTAL BRUNSWICK-MARLBORO-DARLINGTON-DILLON-
FLORENCE-MARION-WILLIAMSBURG-INLAND HORRY-COASTAL HORRY-
INLAND GEORGETOWN-COASTAL GEORGETOWN-
248 PM EDT THU JUN 23 2011

...SEVERE THUNDERSTORM WATCH 542 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ250-252-254-256-241900-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
248 PM EDT THU JUN 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jun 23, 4:46 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
446 PM EDT THU JUN 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0348 PM     TSTM WND DMG     LAMAR                   34.17N  80.07W
06/23/2011                   DARLINGTON         SC   EMERGENCY MNGR

            NUMEROUS TREES DOW REPORTED IN LAMAR.

&&

EVENT NUMBER ILM1100382

LACORTE
Local storm report, Jun 23, 4:47 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
447 PM EDT THU JUN 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0348 PM     FUNNEL CLOUD     LAMAR                   34.17N  80.07W
06/23/2011                   DARLINGTON         SC   EMERGENCY MNGR

            REPORTS OF POSSIBLE FUNNEL CLOUD NEAR LAMAR.

&&

EVENT NUMBER ILM1100383

LACORTE
Local storm report, Jun 23, 4:53 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
453 PM EDT THU JUN 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     HAIL             3 NNE SMITH CREEK       34.30N  77.85W
06/23/2011  E1.00 INCH       NEW HANOVER        NC   TRAINED SPOTTER

            QUARTER SIZED HAIL REPORTED IN MURRAYSVILLE.

&&

EVENT NUMBER ILM1100384

LACORTE
Local storm report, Jun 23, 4:56 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
456 PM EDT THU JUN 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     TSTM WND DMG     MAXTON                  34.74N  79.35W
06/23/2011                   ROBESON            NC   LAW ENFORCEMENT

            ROOF BLOWN OFF BUILDING. NUMEROUS TREES AND POWERLINES
            DOWN ACROSS MAXTON.

&&

EVENT NUMBER ILM1100385

LACORTE
Local storm report, Jun 23, 4:59 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
459 PM EDT THU JUN 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0442 PM     TSTM WND DMG     PEMBROKE                34.68N  79.20W
06/23/2011                   ROBESON            NC   UNKNOWN

            STRUCTURAL DAMAGE TO APARTMENT BUIILDING ACROSS STREET
            FROM UNC PEMBROKE CAMPUS.

&&

EVENT NUMBER ILM1100386

LACORTE
Local storm report, Jun 23, 5:12 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
512 PM EDT THU JUN 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 PM     TSTM WND DMG     5 WNW RED SPRINGS       34.84N  79.26W
06/23/2011                   ROBESON            NC   TRAINED SPOTTER

            LARGE TREES REPORTED DOWN ON ARCHIE MCGUGAN RD.

&&

EVENT NUMBER ILM1100387

LACORTE

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 3:06 PM EDTSpecial Weather StatementILMMarlboro24 min
Jun 23, 3:33 PM EDTSevere Thunderstorm WarningILMDarlington, Florence57 min
Jun 23, 4:23 PM EDTSevere Thunderstorm WarningILMGeorgetown67 min
Jun 23, 4:59 PM EDTSevere Thunderstorm WarningILMHorry, Marion46 min
Jun 23, 5:03 PM EDTSevere Thunderstorm WarningILMWilliamsburg42 min
Jun 23, 5:20 PM EDTSevere Thunderstorm WarningILMGeorgetown, Horry55 min
Jun 23, 5:40 PM EDTSevere Thunderstorm WarningILMHorry35 min
Jun 23, 6:13 PM EDTSevere Thunderstorm WarningILMHorry47 min
Jun 23, 7:17 PM EDTSpecial Weather StatementILMHorry58 min
Jun 23, 7:32 PM EDTSpecial Marine WarningILM58 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.